Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 30, 1998, 6:46 PM CDT for White County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1998, 6:46 PM CDT (23:46 UTC)
- Expired
- Apr 30, 1998, 8:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County White County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 302347 FFWBNA TNC133-137-141-185-010145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 646 PM CDT THU APR 30 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... OVERTON COUNTY IN MIDDLE TENNESSEE PICKETT COUNTY IN EASTERN TENNESSEE PUTNAM COUNTY IN MIDDLE TENNESSEE WHITE COUNTY IN MIDDLE TENNESSEE * UNTIL 845 PM CDT * AT 642 PM CDT A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WAS MOVING NORTH AT 25 MPH INTO THE REGION. MUCH OF THE AREA AROUND SPARTA...COOKEVILLE AND LIVINGSTON HAS RECEIVED CLOSE TO AN INCH OF RAIN SINCE 3 PM. ANOTHER HALF TO ONE INCH OF RAIN IS LIKELY THROUGH 8 PM. THIS ADDITIONAL RAINFAL`L WILL LIKELY CAUSE RAIN-SWOLLEN CREEKS AND STREAMS TO LEAVE THEIR BANKS. PEOPLE IN LOW LYING AREAS NEED TO BE ALERT FOR RAPIDLY RISING WATER AND BE READY TO MOVE TO HIGHER GROUND. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:30 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 30, 2:30 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU APR 30 1998 MARGINAL UNSTABLE AIRMASS OVER CWA SHOULD CONTINUE TO SUPPORT SHOWER AND THUNDERSTORM ACTIVITY INTO THE EVENING HOURS. NGM INITIALIZES LOW LEVEL MOISTURE FIELD THE BEST AND WILL BE THE MODEL OF CHOICE FOR FORECAST PERIOD. NGM MOVES LOW PRESSURE FROM SOUTHERN ILLINOIS INTO EASTERN PORTIONS OF THE OHIO RIVER VALLEY BY THE END OF THE PERIOD. IT ALSO MOVES SLOW MOVING SURFACE COLD FRONT TO OUR EAST BY 12Z FRI.SECONDARY COLD FRONT MOVES LATER IN THE DAY AND WILL BE ASSOCIATED WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS.BREAKAGE IN THE CLOUD FIELD WILL OCCUR DURING THE DAY ON SATURDAY AS UPPER LEVEL RIDGE MOVES INTO CWA. HOWEVER...LOOKS LIKE ANOTHER SHORTWAVE WILL MOVE INTO CWA AFTER 48HRS PROVIDING PRECIPATION CHANCES FOR CWA WITH A MORE PRONOUCED LOW LEVEL MOISTURE FLOW. WOULD RECOMMEND THE MENTIONING OF A SLIGHT CHC AT LEAST OVER SOUTHERN PORTIONS OF CWA FOR FRI DUE TO SECONDARY TROUGH OVER REGION. THUS...WILL LEAN TOWARD MOS NUMBERS FOR PCPN DURING ALL PDS...WOULD RECOMMEND HOWEVER VALUES IN THE 20% RANGE FOR FRI NIGHT. WILL COMPROMISE BETWEEN MOS/FAN VALUES FOR TEMPS FIRST THREE PERIODS ...AND GO CLOSE TO FAN FOR FOURTH. BNA 53/68/52/74 5521 14 JBW
In the hours before
Local storm report, Apr 30, 4:53 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
453 PM CDT THU APR 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM MANCHESTER TN .75 INCH HAIL
04/30/98 COFFEE COFFEE COUNTY SHERIFF
OFFICE REPORTED DIME SIZE
HAIL IN MANCHESTER.Local storm report, Apr 30, 6:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
631 PM CDT THU APR 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM WIND DAMAGE
04/30/98 GRUNDY SHERIFF OFFICE REPORTED A
TREE DOWN ON NORTHCUTTS
COVE ROAD.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 63 min |
| Apr 30, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 50 min |
| Apr 30, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
| Apr 30, 6:20 PM CDT | Flash Flood Warning | OHX | Franklin, Grundy, Warren | 90 min |
| Apr 30, 6:20 PM CDT | Flash Flood Warning | OHX | Van Buren | 90 min |
| Apr 30, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 34 min |
| Apr 30, 6:46 PM CDT | Flash Flood Warning | OHX | Overton, Pickett, Putnam | 119 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.